Alert archive / Texas / Flash Flood Warnings in 2017

Flash Flood Warning 10, NWS Corpus Christi, TX

June 1, 2017Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 1, 2017, 10:37 AM CDT for Nueces County, San Patricio County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2017, 10:37 AM CDT (15:37 UTC)
Expired
Jun 1, 2017, 1:30 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 19 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 10:37 AM CDTFLASH FLOODCorpus Christi, TXREPORT OF WATER UP TO CURB LEVEL AND FLOODING AT SIX POINTS NEAR S. ALAMEDA AND S. STAPLES STREET.
Jun 1, 11:16 AM CDTFLASH FLOODDowntown Corpus Christi, TXMULTIPLE ROADS IMPASSABLE AND NUMEROUS VEHICULES STRANDED AT DOWNTOWN CORPUS CHRISTI AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 3.6 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2017-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1660 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2017-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1660 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.9
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted.

083 
WGUS54 KCRP 011537
FFWCRP
TXC355-409-011830-
/O.NEW.KCRP.FF.W.0010.170601T1537Z-170601T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
1037 AM CDT THU JUN 1 2017

The National Weather Service in Corpus Christi has issued a

* Flash Flood Warning for...
  Central Nueces County in south central Texas...
  Southeastern San Patricio County in south central Texas...

* Until 130 PM CDT

* At 1036 AM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have 
  already fallen. Flash flooding is expected to begin shortly. Some 
  area roadways are becoming covered in water and are nearly 
  impassable across Corpus Christi.

* Some locations that will experience flooding include...
  Corpus Christi, Portland, Taft, Ingleside, Gregory, Corpus Christi
  Country Club, Christus Spohn Hospital South, Corpus Christi North
  Beach, Bay Area Medical Center, Corpus Christi Del Mar West Campus,
  Cole Park, Driscoll Childrens Hospital, Naval Air Station Cabaniss
  Field, Corpus Christi Del Mar East Campus, Texas A&M University
  Corpus Christi, Downtown Corpus Christi and Taft Southwest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 2795 9719 2764 9732 2769 9753 2802 9741

$$

Heavener

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 6:34 AM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Jun 1, 6:34 AM CDT, 4 hours 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
634 AM CDT Thu Jun 1 2017

.DISCUSSION...See Aviation section for 12Z TAFs.

&&

.AVIATION...Satellite imagery shows a band of MVFR ceilings from
the inland portions of the Coastal Bend into the Brush Country
with a band of LIFR ceilings and MVFR-IFR vsbys in fog near
Cotulla. Expect MVFR ceilings will remain over this region and
move into portions of the coastal plains through 15-16Z.

Scattered showers continue to develop in convergence zone along
the coast early this morning. The showers will move to the north.
This activity will move slowly inland with the low level convergence
zone through the morning hours into early afternoon. Thunderstorms
may become embedded in this shower activity later this morning
into the afternoon. MVFR ceilings and vsbys will be possible with
the scattered convection.

Drier air will move into the region by this evening. VFR conditions
are expected from mid to late afternoon through the evening. MVFR
ceilings could move back into the coastal areas by 08Z Friday.

&&

.PREVIOUS DISCUSSION... /Issued 407 AM CDT Thu Jun 1 2017/

SHORT TERM (Today through Friday)...

Satellite imagery shows the mid level short wave trough from
northwest Texas to the Mid-Coast region with drier air in the mid
levels over much of South Texas. But adequate moisture remains in
the lower levels. MSAS analysis shows coastal convergence zone and
isolated convection has formed in this area in the past couple of
hours. This axis of higher low level moisture and region of
convergence will slowly move inland through the day. Will show
highest PoPs/likely over the Victoria Crossroads with chance PoPs
elsewhere except only slight chance far west. Weak mid level ridge
along with area of drier air will move into the area tonight.
Expect a dry evening, then isolated showers that form over the
Gulf could move into the coastal counties overnight. NAM and GFS
indicate a weak mid level short wave trough could move out of
Mexico into the Brush Country on Friday. Moisture levels will be
marginally adequate for isolated to possibly scattered convection
to develop by late morning and continue into the afternoon.

LONG TERM (Friday Night through Wednesday)...

Friday Night should generally be dry over land as significant deep
layer moisture should be lacking. An isolated shower may occur by
late in the night across the offshore Gulf waters where deeper
moisture is prog to be lurking to the east of a weak coastal trough.
Moisture depth is then prog to slightly increase areawide during the
day Saturday as the coastal trough nudges inland and as a seabreeze
pushes inland in the afternoon. Result should be isolated to perhaps
scattered diurnally driven convection across the inland Coastal
Plains in the afternoon...with slightly better areal coverage being
confined to the Victoria area.

Forecast confidence then quickly declines for the rest of the
forecast period. EPAC Tropical Depression 2...currently located off
the coast of southern MX is prog to move inland over
southern/southeastern MX and dissipate late this week. The GFS and
ECMWF both want to bring the mid level vort max of TD2 over the Gulf
of Mexico along with deep tropical moisture. Both guidance
suites...and associated ensemble means...vary regarding where
potential surface troughs and/or broad areas of low pressure may
then develop across the W/SW Gulf as well as where the best tropical
moisture will be advected. GFS wants to keep the deepest moisture
E/SE of the region until late Mon while the ECMWF sets up a nice ESE
fetch of deep moisture into S TX beginning late Saturday. Result is
ECMWF being significantly wetter than the GFS for Sunday through
Monday morning. For now...the forecast for Sunday indicates there
should diurnally driven isolated convection across portions of the
area as a seabreeze tries to push inland and as outer effects of a
strong s/w trough/quasi-closed low over SW TX affects the area. This
mid level trough/low is then prog to slowly dig south across the
region bringing enhanced chances of convection through the first
half of next work week. QPF amounts and how high/low precip chances
ultimately end up being next week will be dependent upon amount of
moisture depth/magnitude that materializes.

Have continued with seasonably warm/humid conditions through the
forecast period...though have undercut MEX guidance by a couple of
degrees for max temps for early next week given currently expected
chances of precip.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    88  74  90  73  90  /  40  10  20  10  20
Victoria          87  72  90  73  91  /  60  10  30  10  30
Laredo            93  74  95  74  95  /  20  10  10  10  10
Alice             90  72  92  72  93  /  40  10  30  10  20
Rockport          87  76  88  76  89  /  50  20  20  10  20
Cotulla           91  72  93  73  95  /  20  10  10  10  10
Kingsville        89  72  92  72  93  /  30  10  20  10  20
Navy Corpus       86  76  87  77  90  /  40  20  20  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TMT/89...AVIATION
Hazardous weather outlook, Jun 1, 4:23 AM CDT, 6 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
423 AM CDT Thu Jun 1 2017

GMZ230-235-250-255-270-275-TXZ229>234-239>247-012330-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
423 AM CDT Thu Jun 1 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are expected over South Texas
and the coastal waters today. Severe storms are not anticipated.

A moderate risk of rip currents will exist today along Gulf
facing beaches.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A moderate risk of rip currents may exist Friday along Gulf facing
beaches. The rip current risk may also remain elevated over the
weekend and early next week as weak to moderate easterly flow
prevails.

Isolated to perhaps scattered thunderstorms may occur at times over
the weekend. No severe weather is anticipated at this time.
Greater coverage of showers and thunderstorms may occur early next
work week. An isolated strong thunderstorms will be possible...with
some storms also producing locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

TMT/RH

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:28 AM CDTAreal Flood AdvisoryCRPNueces, San Patricio3 hr
Jun 1, 11:09 AM CDTAreal Flood AdvisoryCRPSan Patricio3 hr
Jun 1, 11:22 AM CDTFlash Flood WarningCRPNueces3 hr
Jun 1, 12:12 PM CDTAreal Flood AdvisoryCRPRefugio3 hr
Jun 1, 1:06 PM CDTSpecial Weather StatementCRPNueces24 min

Nearby

Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.